Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Atlanta, GA

June 10, 2011Meriwether County, Troup County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 10, 2011, 10:59 PM EDT for Meriwether County, Troup County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2011, 10:59 PM EDT (02:59 UTC)
Expired
Jun 10, 2011, 11:30 PM EDT
In force
31 min
Issued by
NWS Atlanta, GA

Counties Meriwether County, GA, Troup County, GA

The radar

The Atlanta radar (KFFC), 66 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2011-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 675 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2011-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
675 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
2289 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

347 
WWUS82 KFFC 110259
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1059 PM EDT FRI JUN 10 2011

GAZ053-066-067-078-110330-
1059 PM EDT FRI JUN 10 2011

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS 
IN TROUP...MERIWETHER...EXTREME SOUTHERN COWETA AND HARRIS COUNTIES 
UNTIL 1130 PM EDT...

AT 1057 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ROCKY MOUNT...MOVING WEST AT 10 MPH.

&&

LAT...LON 3321 8499 3323 8494 3330 8495 3328 8467
      3320 8450 3266 8499 3261 8504 3261 8508
      3265 8511 3267 8510 3269 8512 3273 8512
      3275 8515 3278 8513 3282 8518
TIME...MOT...LOC 0258Z 070DEG 9KT 3322 8465

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 10, 10:25 PM EDT, 34 minutes earlier.

Area forecast discussion, Jun 10, 10:25 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1025 PM EDT FRI JUN 10 2011

.PREV DISCUSSION... /ISSUED 404 PM EDT FRI JUN 10 2011/
.TONIGHT UPDATED...
WILL DROP MENTION OF THUNDERDTORMS FOR MOST OF CWA...EXCEPT THE
SOUTHWEST SECTION WHERE ISOLATED STORMS CONTINUE TO FIRE.
OTHERWISE...NO OTHER CHANGES TO CURRENT FORECAST.

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
PRIMARY CONCERN IN THE SHORT TERM PERIOD IS CHC AND INTENSITY OF
CONVECTION. IT MAY SEEM HOT AND STAGNANT ACROSS THE CONUS BUT
REVIEW OF THE H5 MODEL ANALYSES INDICATES OTHERWISE. WESTERLIES
FAIRLY STRONG FOR THIS TIME OF YEAR ACROSS CENTRAL PLAINS INTO THE
UPPER MIDWEST AND NEW ENGLAND. AS THE WEEKEND PROGRESSES...FLOW
BECOMES MORE NWLY WITH LARGE TROUGH OVER SRN CANADA AND NEW
ENGLAND AND UPPER RIDGE RETREATS TO SRN PLAINS...SOUTHERN FRINGE
OF WESTERLIES DIP INTO TN AND N GA. AGREEMENT BETWEEN MODELS
ACTUALLY POOR...LEANED MORE TOWARD SREF AND NAM...THE LATER OF
WHICH HAS DONE WELL WITH POPS YESTERDAY AND SOMEWHAT TODAY. GFS
POPS STILL WOEFULLY LOW BUT RISE A LITTLE LATER THIS WEEKEND.
EVEN WITH WEAK FRONT AND WESTERLIES DIPPING INTO THE STATE...
VERTICAL WIND SHEAR NOT VERY SIGNIFICANT. STORMS SHOULD BE
ISOLATED THIS AFTERNOON BUT WILL BECOME MORE WIDESPREAD ON SAT AND
AGAIN ON SUNDAY. INTENSITY SHOULD INCREASE SUN AS WELL AS WEAK
VERTICAL WIND SHEAR AND WEAK BOUNDARY MAY HELP FOCUS CONVECTION
AND INCREASE STORM LONGEVITY AND POSSIBILITY OF ISOLD SVR STORMS.
PRIMARY THREATS WOULD BE LIGHTNING...HAIL AND GUSTY WINDS.

.LONG TERM /MONDAY THROUGH FRIDAY/...
AS UPPER TROUGH INCREASES IN AMPLITUDE AS IT MOVES SLOWLY EAST OFF
THE EAST COAST...NW FLOW ALOFT OVER THE STATE WILL HELP PUSH SFC
SOUTH. WE WILL KEEP OUR FINGERS CROSSED...BUT WE MAY ACTUALLY GET
OUR HIGH TEMPS OUT OF THE 90S NEXT WEEK BEGINNING TUES.
UNFORTUNATELY...12Z GFS BUILDS UPPER RIDGE OVER THE SRN PLAINS
EAST INTO THE SOUTH WHILE 12Z ECMWF SUPPRESSES RIDGE. IM VOTING
FOR THE ECMWF...BUT THAT DOESNT COUNT FOR MUCH. NO MAJOR CHANGES
TO PREV EXTENDED FCST.

BDG/SNELSON

&&

.AVIATION...
00Z UPDATE...
GENERALLY ISOLATED THUNDERSTORMS/CB'S EXPECTED TO DIE EARLY THIS
EVENING MAYBE A LITTLE LONGER FOR CENTRAL GA. VFR CLOUDS OVERNIGHT
WITH SOME MVFR VSBYS DUE TO HAZE AND FOG LATE NIGHT/EARLY MORNING.
SURFACE WINDS LIGHT AND VARIABLE OR CALM. WIND DIRECTION FAVORING
THE EAST SIDE AT ATL.

//ATL CONFIDENCE...00Z UPDATE...
HIGH CONFIDENCE FOR VFR CLOUD CONDITIONS AND WIND SPEEDS OVERNIGHT.
MEDIUM CONFIDENCE FOR OVERNIGHT/EARLY MORNING VSBYS.
LOW CONFIDENCE FOR WIND DIRECTION.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          66  93  65  96 /  30  30  20  30
ATLANTA         70  92  72  93 /  30  40  20  30
BLAIRSVILLE     63  87  62  87 /  30  40  30  40
CARTERSVILLE    64  93  64  94 /  30  30  20  30
COLUMBUS        69  93  70  95 /  20  20  20  30
GAINESVILLE     69  92  69  93 /  30  30  20  30
MACON           67  94  66  95 /  20  10  10  20
ROME            66  93  66  93 /  30  30  30  30
PEACHTREE CITY  64  93  65  94 /  30  40  20  30
VIDALIA         67  93  70  95 /   5   5  10  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

33
Hazardous weather outlook, Jun 10, 10:35 PM EDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1035 PM EDT FRI JUN 10 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-110900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1035 PM EDT FRI JUN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...REST OF TONIGHT...FRIDAY NIGHT.
ISOLATED THUNDERSTORMS POSSIBLE UNTIL MIDNIGHT.

.SYNOPSIS...
A WEAK SURFACE TROUGH WAS LOCATED ACROSS THE AREA. HIGH PRESSURE
AT UPPER LEVELS CONTINUED ACROSS GEORGIA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE FREQUENT LIGHTNING...GUSTY WINDS AND
SMALL HAIL. THE MOST LIKELY LOCATION WILL BE OVER PARTS OF WEST
CENTRAL GEORGIA.

.DISCUSSION...
LEFTOVER OUTFLOW BOUNDARIES AND INSTABILITY WILL COMBINE TO GIVE
POTENTIAL FOR ISOLATED STORMS UNTIL ABOUT MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE EACH DAY WITH
ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED ACROSS THE AREA DURING
THE AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jun 10, 10:36 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1036 PM EDT FRI JUN 10 2011

GAZ102-103-110300-
1036 PM EDT FRI JUN 10 2011

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WEBSTER AND STEWART COUNTIES UNTIL 1100 PM EDT...

AT 1031 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DUMAS...MOVING WEST AT 10 MPH.

&&

LAT...LON 3192 8459 3192 8484 3209 8493 3214 8453
      3213 8452 3213 8444 3194 8446 3191 8458
TIME...MOT...LOC 0236Z 083DEG 10KT 3201 8448
Special weather statement, Jun 10, 10:59 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1059 PM EDT FRI JUN 10 2011

GAZ053-066-067-078-110330-
1059 PM EDT FRI JUN 10 2011

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN TROUP...MERIWETHER...EXTREME SOUTHERN COWETA AND HARRIS COUNTIES
UNTIL 1130 PM EDT...

AT 1057 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ROCKY MOUNT...MOVING WEST AT 10 MPH.

&&

LAT...LON 3321 8499 3323 8494 3330 8495 3328 8467
      3320 8450 3266 8499 3261 8504 3261 8508
      3265 8511 3267 8510 3269 8512 3273 8512
      3275 8515 3278 8513 3282 8518
TIME...MOT...LOC 0258Z 070DEG 9KT 3322 8465

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 10:36 PM EDTSpecial Weather StatementFFCStewart, Webster24 min
Jun 11, 12:16 AM EDTSpecial Weather StatementFFCHarris44 min
Jun 11, 2:04 AM EDTSpecial Weather StatementFFCForsyth, Hall26 min
Jun 11, 3:02 AM EDTSpecial Weather StatementFFCHall43 min
Jun 11, 1:39 PM EDTSpecial Weather StatementFFCClayton, Fayette36 min
Jun 11, 2:06 PM EDTSevere Thunderstorm WarningFFCFulton19 min
Jun 11, 2:36 PM EDTSpecial Weather StatementFFCDade39 min
Jun 11, 2:37 PM EDTSpecial Weather StatementFFCCarroll, Douglas23 min
Jun 11, 2:41 PM EDTSpecial Weather StatementFFCFayette34 min
Jun 11, 2:43 PM EDTSpecial Weather StatementFFCChattooga32 min
Jun 11, 2:53 PM EDTSpecial Weather StatementFFCFannin, Gilmer37 min
Jun 11, 2:56 PM EDTSpecial Weather StatementFFCFayette34 min
Jun 11, 3:07 PM EDTSevere Thunderstorm WarningFFCCarroll, Heard38 min
Jun 11, 3:17 PM EDTSpecial Weather StatementFFCCatoosa, Whitfield28 min
Jun 11, 3:21 PM EDTSpecial Weather StatementFFCPike24 min
Jun 11, 3:35 PM EDTSpecial Weather StatementFFCHeard25 min
Jun 11, 3:38 PM EDTSevere Thunderstorm WarningFFCHeard52 min
Jun 11, 3:54 PM EDTSpecial Weather StatementFFCGordon51 min
Jun 11, 4:22 PM EDTSpecial Weather StatementFFCTroup38 min
Jun 11, 5:12 PM EDTSpecial Weather StatementFFCBartow33 min
Jun 11, 5:35 PM EDTSpecial Weather StatementFFCWhite25 min
Jun 11, 6:52 PM EDTSpecial Weather StatementFFCJackson23 min
Jun 11, 7:19 PM EDTSpecial Weather StatementFFCClarke, Madison41 min
Jun 11, 7:51 PM EDTSpecial Weather StatementFFCGreene24 min

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.